Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 27, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Sep 29, 2017, 5:16 AM EDT. It took effect at Sep 29, 2017, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2017, 5:16 AM EDT (09:16 UTC)
- In effect from
- Sep 29, 2017, 12:00 PM EDT
- Expired
- Sep 29, 2017, 7:30 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
421 WHUS72 KMFL 290916 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 516 AM EDT FRI SEP 29 2017 AMZ670-671-291730- /O.NEW.KMFL.SC.Y.0027.170929T1600Z-170930T1200Z/ WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 516 AM EDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM EDT SATURDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT. SEAS 3 TO 6 FEET WITH OCCASIONAL UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
277 WHUS72 KMFL 291419 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1019 AM EDT FRI SEP 29 2017 AMZ670-671-301200- /O.CON.KMFL.SC.Y.0027.170929T1600Z-170930T1200Z/ WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 1019 AM EDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
433 WHUS72 KMFL 291959 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 359 PM EDT FRI SEP 29 2017 AMZ670-671-300000- /O.EXT.KMFL.SC.Y.0027.000000T0000Z-170930T0000Z/ WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 359 PM EDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT. SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
205 WHUS72 KMFL 292330 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 730 PM EDT FRI SEP 29 2017 AMZ670-671-300030- /O.CAN.KMFL.SC.Y.0027.000000T0000Z-170930T0000Z/ WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS- 730 PM EDT FRI SEP 29 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE FALLEN BELOW HAZARDOUS LEVELS THIS EVENING, BUT SMALL CRAFT OPERATORS ARE URGED TO CONTINUE TO USE CAUTION THROUGH TONIGHT. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 4:43 AM EDT, 33 minutes earlier.
Area forecast discussion, Sep 29, 4:43 AM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Miami FL 443 AM EDT Fri Sep 29 2017 .DISCUSSION... Short term (Today-Sunday)...a deep mid/uppr lvl trough and associated closed low centered over the northeast Gulf waters combined with the western edge of the Atlantic high are keeping a prevailing southerly component on the flow aloft across South Florida. This synoptic scenario is bringing moisture advection from the southern Caribbean and southeast Gulf waters, which in turn will keep supporting periods of light to moderate rain over South Florida through the morning hours. Meanwhile, an area of disturbed weather lingering near Cuba is expected to move near southeast Florida later today. The National Hurricane Center continues to monitor this feature, which at 2 am EDT had a 40 percent chance of developing into a tropical cyclone during the next few days. However, it is expected to move over the southeast Florida coast as a sfc low and bring widespread showers and thunderstorms to most of the peninsula this weekend. Main concern is potential for locally heavy rainfall with overall accumulations averaging around 3 inches or less. Upcoming shifts will have a better hold on model solutions regarding possible need for a Flood Watch later today. Models show the aforementioned sfc low migrating north through Saturday with deep tropical moisture remaining across the area, while a third feature, a sfc frontal boundary, moves into the northern half of the state. This supports raising POPs even more for the next couple of days. Thus, expect a rather cloudy and wet weekend. Temperatures should drop into the mid 80s on many locations as cloud cover develops. Long term (Sunday night-Thursday)...the forecast for early next week will depend on the evolution of the sfc low, so a lot of uncertainty remains. In addition, the final solution of the other features, including the FROPA, will play a role in how early conditions could begin to improve. Periods of showers with localized heavy rainfall will remain possible, even after deeper easterly flow returns across the area by midweek as high pressure gradually builds over the western Atlantic. The overall pattern of strong ridge NE and general low pressure SW will create a tight pressure gradient, bringing periods of breezy conditons during the first half of next week. && .MARINE... Model solutions suggest possible periods of SCA conditions over the Atlantic waters with the passage of a developing sfc low starting today. This feature is expected to move northward across the area through the weekend. However, uncertainty still remains regarding the evolution of this feature. Thus, will cap wind speeds at 23 kt for the morning package and let upcoming shifts decide if stronger winds are reasonable based in later model runs. Widespread showers and thunderstorms, with locally stronger and erratic winds, are expected through the weekend. && .BEACH FORECAST... The high risk for rip currents on Palm Beach County beaches will be lowered to moderate today. The rest of the beaches will be kept at low level of risk for rip currents. && .FIRE WEATHER... Light winds and poor mixing will result in prolonged periods of poor dispersion across South Florida today. Conditions will only somewhat improve Saturday. Numerous to widespread showers and thunderstorms are expected into the weekend. && .AVIATION... Deep tropical moisture will continue to drift northward overnight, affecting all TAF sites with SHRA, especially along the eastern portion of the peninsula. Winds should remain mainly light and variable through mid morning. Aft around 29/1800Z, VCTS will develop over most of the TAF sites, along with increasing ESE winds. Vis could drop to below 5 sm at times with RA+. VCSH conds are expected to continue through this evening and into tonight with light and variable winds. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 84 75 89 77 / 80 50 50 30 Fort Lauderdale 84 76 89 78 / 80 40 50 20 Miami 86 76 89 78 / 80 40 40 20 Naples 84 75 89 75 / 70 50 50 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION/MARINE/BEACH FORECAST...17/AR AVIATION...27/JT
Hazardous weather outlook, Sep 28, 8:06 PM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 806 PM EDT Thu Sep 28 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 291215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 806 PM EDT Thu Sep 28 2017 ...HIGH RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES... ...LOCALLY HEAVY RAINFALL LATE TONIGHT... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a high risk of rip currents for the Palm Beach County beaches and moderate risk for Broward and Miami-Dade County beaches. Thunderstorms: Scattered showers and thunderstorms are expected tonight, with the highest concentration over the east coast metro areas. Frequent lightning and heavy rain are the main hazards within any storms. Flooding: There is a reasonable threat of minor flooding of streets and poor drainage areas with slow moving storms late tonight. Ponding of water may lead to brief lane closures, affecting travel. Waterspouts: Isolated waterspouts are possible on all South Florida waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Long period northeast swells from Hurricane Maria will continue to lead to less than favorable boating conditions and an enhancement of rip currents along all Atlantic beaches for most of this week. A large tropical disturbance over the northwest Caribbean Sea is expected to lift across Cuba and near the east coast of the Florida peninsula during the next few days. There is the potential for a weak area of low pressure to develop as it moves north-northeastwards. Regardless of development, a stormy period is expected across South Florida through the upcoming weekend with the potential for locally heavy rainfall leading to localized flooding, along with gusty winds. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report flooding and other hazardous weather to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 5:20 PM EDT | Areal Flood Advisory | MFL | Collier | 6 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.